MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 30MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 30MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of device breakage and non-union is not known.Additional product codes: kwp, mnh, mni.(b)(4).Date of implant reported as (b)(6) 2015.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient had a c2-t1 posterior cervical fusion with synthes synapse 3.5mm rod system in (b)(6) 2015.The synapse screws were in c2, c4, c6 and t1 bilaterally.At an unknown point in time, the t1 synapse screws broke bilaterally due to nonunion.The screws broke off just below the head on the synapse screws.On (b)(6) 2018 a revision was performed to address the non union and the broken screws in t1.First the locking caps and rods were removed.A decision was made to use the synapse 4.0mm rod system with the larger diameter rod.Then all the existing synapse 3.5mm rod system screws were removed and replaced with synapse 4.0 rod sytem screws (did not replace the t1 screws).There were no hardware related issues except for the two broken t1 screws.The surgeon was able to remove all the hardware except the left t1 broken screw which remained in the patient.He was able to retrieve the right t1 broken screw.New synapse 4.0mm rod system screws were placed in t2 and t3.He then contoured new rods and secured them to the screws with new synapse locking caps.The new construct is from c2-t3.He successfully completed the procedure.Concomitant devices reported: titanium locking screw (04.614.508, lot number unknown, quantity 2), rod (part number unknown, lot number unknown, quantity 2).This report is for one (1) 4.0mm titanium cancellous polyaxial screw 30mm.(b)(4).
 
Additional Manufacturer Narrative
Device could not be removed during revision surgery, as such explant date is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 30MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7267756
Report Number2939274-2018-50617
Device Sequence Number1736904
Product Code NKG
UDI-Device Identifier10705034738642
UDI-Public(01)10705034738642(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.130
Device Catalogue Number04.614.130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR